Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 21, 2008, 8:02 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 8:02 AM PDT (15:02 UTC)
- Expired
- Jun 21, 2008, 7:42 PM PDT
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 211502 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 802 AM PDT SAT JUN 21 2008 CAZ213-214-263-266-268-279-220300- /O.UPG.KSTO.FW.A.0004.080621T1900Z-080622T0300Z/ /O.NEW.KSTO.FW.W.0004.080621T1502Z-080622T0300Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 802 AM PDT SAT JUN 21 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LIGHTNING INTENSITY IS EXPECTED TO INCREASE LATER THIS MORNING AND EARLY THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN CALIFORNIA. THIS SYSTEM HAS A HISTORY OF PRODUCING NUMEROUS LIGHTNING STRIKES WITH LITTLE OR NO PRECIPITATION IN THUNDERSTORMS. THE THREAT OF DRY LIGHTNING WILL CONTINUE UNTIL AROUND SUNSET...THEN DECREASE AS THE ATMOSPHERE BECOMES MORE STABLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ221-269-220300- /O.CON.KSTO.FW.A.0004.080621T1900Z-080622T0300Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 802 AM PDT SAT JUN 21 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING FOR DRY LIGHTNING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING. LOW PRESSURE MOVING THROUGH NORTHERN CALIFORNIA WILL PRODUCE ISOLATED DRY THUNDERSTORMS EARLY THIS AFTERNOON AND THIS EVENING. THIS WEATHER SYSTEM HAS A HISTORY OF PRODUCING NUMEROUS LIGHTNING STRIKES WITH LITTLE OR NO PRECIPITATION IN THUNDERSTORMS. MORE STABLE AIR WILL SPREAD ACROSS THE AREA BY SUNSET...ENDING THE THREAT OF DRY THUNDERSTORMS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ SG
1 follow-up statement
000 WWUS86 KSTO 220242 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 742 PM PDT SAT JUN 21 2008 CAZ213-214-263-266-268-279-220345- /O.CAN.KSTO.FW.W.0004.000000T0000Z-080622T0300Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 742 PM PDT SAT JUN 21 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY...THE BURNEY BASIN...NORTHERN SIERRA FOOTHILLS AND THE NORTHERN SIERRA WEST OF THE SIERRA CREST. THE LOW PRESSURE SYSTEM THAT BROUGHT MAINLY DRY THUNDERSTORMS TO PARTS OF NORTHERN CALIFORNIA HAS MOVED EASTWARD AND THE THUNDERSTORMS HAVE ENDED OVER THE WARNING AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ CAZ221-269-220345- /O.CAN.KSTO.FW.A.0004.000000T0000Z-080622T0300Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 742 PM PDT SAT JUN 21 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE TAHOE...ELDORADO AND STANISLAUS NATIONAL FORESTS WEST OF THE SIERRA CREST. THE LOW PRESSURE SYSTEM THAT BROUGHT MAINLY DRY THUNDERSTORMS TO PARTS OF NORTHERN CALIFORNIA HAS MOVED EASTWARD AND THE THUNDERSTORMS HAVE ENDED OVER THE WATCH AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 21, 4:55 AM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 4:55 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 455 AM PDT SAT JUN 21 2008 .DISCUSSION... ACTIVE WEATHER EXPECTED TODAY AS THE SHORT WAVE TROUGH JUST OFFSHORE IS PROVIDING FAVORABLE DYNAMICS FOR THUNDERSTORM ACTIVITY. METSAT SHOWS A WELL DEVELOPED COMMA HEAD OVER THE PAC NW. NRN CAL IS IN THE WARM SECTOR THIS MORNING AND THIS IS ADDING FUEL FOR THUNDERSTORM DEVELOPMENT. ANOTHER FACTOR IS THE JET STREAM LOCATION. AS THE JET MAX DRIVES NORTHEAST TOWARD VANCOUVER ISLAND...NRN CAL HAS BECOME UNDERNEATH THE RIGHT REAR DIVERGENT QUADRANT OF THE JET MAX. THIS DIVERGENT QUADRANT WILL PLAY A LARGER ROLE THIS AFTER 1200PM AS THE JET DRIFTS EAST...CLOSER TO THE COAST. WE SHOULD SEE MORE SCATTERED THUNDERSTORM ACTIVITY NORTHWARD OF A LINE FROM ALDER SPRINGS TO CHICO TO JUST SOUTH OF QUINCY. THE TROUGH IS ACTUALLY BEGINNING TO CLIMB OUT OF THE LONGWAVE TROUGH. AS IT DOES...IT TRACKS NE AND TAKES ON A SLIGHTLY NEGATIVE TILT WHICH TRANSLATES TO A MORE ACTIVE THUNDERSTORM PATTERN. DUE TO THE SUB-CLOUD LAYER DRYNESS...EXPECT LITTLE IN THE WAY OF PRECIP FROM THE THUNDERSTORMS TODAY. THERE IS A VERY REAL THREAT OF DRY LIGHTNING WHICH COULD START MORE WILDFIRES. DRY LIGHTNING JUST MEANS ABUNDANT THUNDERSTORMS/LIGHTNING WITH LITTLE PRECIP MAKING IT TO THE GROUND AND/OR LIGHTNING STRIKING OUTSIDE OF THE RAIN SHAFT/CORE. DUE TO THE ADDED CLOUD COVER TODAY...WE HAVE BUMPED THE TEMPS DOWN A COUPLE DEGREES OVER THE NRN PORTIONS OF OUR FORECAST AREA. ON THE OTHER HAND...THE SRN SACRAMENTO AND NRN SAN JOAQUIN VALLEYS WILL SEE LITTLE CLOUD COVER TODAY...SO WILL BE AT OR ABOVE YESTERDAYS TEMPS. A GOOD CHANCE EXISTS TO BREAK THE RECORD MAX TEMP OF 109 AT MODESTO WHICH WAS SET IN 1973. WE ARE FORECASTING A CLOSE 108. IT WILL BE HOT IN STOCKTON AS WELL...BUT THE RECORD OF 111 LOOKS TO BE SAFE AS OUR FORECAST IS ONLY FOR 106. IT MAY FEEL A LITTLE MORE HUMID ON TODAY DUE TO THE INFLUX OF HIGH LEVEL MOISTURE. SUNDAY SHOULD BE ABOUT 4 TO 8 DEG COOLER OVER MUCH OF THE INTERIOR OF NRN CAL AS ONSHORE FLOW INCREASES AND A DRIER AIR MASS SPREADS INLAND IN THE WAKE OF THE UPPER TROF AS IT MOVES THROUGH THE PAC NW AND INTO THE NRN ROCKIES. SEASONABLE WX EXPECTED ON MONDAY AS BROAD SWLY FLOW ALOFT SETS UP OVER NORCAL AS LOW PRESSURE REMAINS OVER THE GULF OF ALASKA WITH A TROUGH EXTENDING SWD OVER THE ERN PAC. TUESDAY THROUGH SATURDAY...MODEL GUIDANCE SUGGESTS LITTLE FLUX IN THE EXTENDED FORECAST AS TEMPERATURES VARY A FEW DEGREES AROUND NORMAL WITH RELATIVELY DRY CONDITIONS. MAX TEMPS IN THE VALLEY WILL RANGE IN THE 90S WITH HIGHER TERRAIN IN THE MID 70S TO LOW 80S. A SHORT WAVE SHOULD PASS TO THE NORTH OF THE REGION TOWARDS THE END OF THE WEEK WITH THE POSSIBILITY OF A CUT OFF LOW SITTING NEAR THE BAY AREA COAST. THIS MAY CREATE SOME MID AND UPPER LEVEL CLOUDINESS IN THE REGION. SOME MODELS ARE SUGGESTING INSTABILITY OVER THE MOUNTAINS...FROM THE COASTAL RANGE TO THE SIERRA CREST...WITH THE POSSIBILITY OF AFTN THUNDERSTORMS THURSDAY TO SATURDAY. JMC && .AVIATION... MOSTLY VFR CONDITIONS WILL PERSIST TODAY. SOUTHWESTERLY FLOW WILL STRENGTHEN LATE MORNING/AFTERNOON AS A TROUGH MOVES INTO THE NRN CA. ISOLATED THUNDERSTORMS THIS MORNING OVER AND SURROUNDING THE NRN SACRAMENTO VALLEY IS EXPECTED TO BECOME WDLY SCT THIS AFTERNOON OVR THE MTNS AND SPREAD SOUTHWARD OVR THE SIERRA. LCL GUSTS AROUND 40KT AND SMALL HAIL ASSOCIATED WITH SOME THUNDERSTORMS TODAY. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 21, 7:00 AM PDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT JUN 21 2008 CAZ013>019-063-064-066>069-221400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY HOT WEATHER CONTINUES FROM THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS EASTWARD INTO THE SIERRA NEVADA WHILE ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT AREAS FROM THE COASTAL MOUNTAINS EASTWARD THROUGH THE NORTHERN SACRAMENTO VALLEY AND INTO THE NORTHERN SIERRA NEVADA. SEE SPECIAL WEATHER STATEMENT WWUS86 KSTO - SPSSTO FOR DETAILS. FIRE WEATHER...DRY LIGHTNING WILL IMPACT THE INTERIOR MOUNTAINS AND NORTHERN FOOTHILLS. SEE FIRE WEATHER WATCH WWUS86 KSTO - RFWSTO FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
In the hours before
Special weather statement, Jun 21, 5:55 AM PDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 555 AM PDT SAT JUN 21 2008 CAZ017>019-067-069-220000- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- WEST SLOPE NORTHERN SIERRA NEVADA- 555 AM PDT SAT JUN 21 2008 ...HOT WEATHER CONTINUES FROM THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS EASTWARD INTO THE SIERRA NEVADA... TODAY TEMPERATURES WILL WARM QUICKLY IN THE MORNING...BRINGING A SECOND DAY OF HOT WEATHER TO THE SOUTHERN CENTRAL VALLEY. DAYTIME HIGH TEMPERATURES WILL BE JUST OVER 100 DEGREES IN THE SOUTHERN SACRAMENTO VALLEY. TEMPERATURES WILL BECOME WARMER FURTHER SOUTH...WITH THE NORTHERN SAN JOAQUIN VALLEY HAVING NEAR RECORD TEMPERATURES BETWEEN 105-110 DEGREES. THE DELTA AREA WILL REACH TEMPERATURES NEAR 100 DEGREES. THE MOTHERLODE WILL SEE TEMPERATURES BETWEEN 95 TO 105 DEGREES. EVEN IN PLACES LIKE THE HIGHER MOUNTAINS...TEMPERATURES WILL BE UNUSUALLY WARM. OVERNIGHT LOWS TONIGHT WILL COOL TO MORE COMFORTABLE LEVELS. STAY INDOORS AS MUCH AS POSSIBLE DURING THE PEAK HEATING OF THE DAY. IF YOU HAVE TO WORK OR PLAN ON ANY RECREATIONAL ACTIVITIES OUTDOORS...DRINK PLENTY OF WATER ...WEAR LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS FROM THE SUN. HEAT CAN AFFECT ANYONE...HOWEVER CHILDREN...THE ELDERLY...PEOPLE WITH MEDICAL CONDITIONS...AND THOSE ENGAGED IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE ONES MOST IMPACTED BY HOT WEATHER. CAZ013>016-063-064-066-068-220000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 555 AM PDT SAT JUN 21 2008 ...ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT AREAS FROM THE COASTAL MOUNTAINS EASTWARD THROUGH THE NORTHERN SACRAMENTO VALLEY AND INTO THE NORTHERN SIERRA NEVADA... CLOUD COVER AND THUNDERSTORM ACTIVITY TODAY WILL COOL THE NORTHERN SACRAMENTO VALLEY...STILL KEEPING TEMPERATURES IN THE MID 90S. ISOLATED THUNDERSTORMS WILL EXTEND FROM THE COASTAL MOUNTAINS OVER THE NORTHERN CENTRAL VALLEY THIS MORNING AND SPREAD INTO THE SIERRA NEVADA BY THIS AFTERNOON. THUNDERSTORM COVERAGE WILL INCREASE TO SCATTERED COVERAGE IN THE AFTERNOON NORTHWARD OF A LINE FROM ALDER SPRINGS TO CHICO TO QUINCY. ALTHOUGH LITTLE PRECIPITATION WILL ACCOMPANY THESE THUNDERSTORMS...EXPECT FREQUENT LIGHTNING STRIKES. INDOORS IS THE SAFEST PLACE TO BE DURING A THUNDERSTORM. DO NOT TAKE COVER UNDERNEATH TREES OR NEAR ANY TALL STRUCTURES AS THEY MAY ACT AS LIGHTNING RODS. LIGHTNING CAN STRIKE MILES AWAY FROM A STORM CENTER. JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:47 AM PDT | Fire Weather Watch | STO | 16 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.